ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Fractal character of dc trees in Polymethylmethacrylate

Srinivas, MB (1992) Fractal character of dc trees in Polymethylmethacrylate. In: IEEE Transactions on Electrical Insulation, 27 (6). pp. 1222-1223.

[img] PDF
Restricted to Registered users only

Download (145kB) | Request a copy


In the above-named work by M. Fujii et al. (ibid., vol.26, no.6, pp.1159-1162, Dec. 1991), the differing fractal descriptions of DC trees generated in polymethylmethacrylate (PMMA) are attributed to the local electric fields generated by space charges. The commenter argues that, while a fractal dimension approach to DC tree characterization is certainly useful, a knowledge of the value of the exponent would be much more informative from the point of view of understanding the physical mechanism involved in the stochastic development of trees. This is also important because it is η which controls the dimension of the tree structure. In their reply, Fujii et al. points out that, since the mechanisms of the streamers in solids are not understood well at present, it is difficult to discuss the difference of the patterns of the negative and the positive point electrodes. Therefore, the difference of the patterns for both polarities cannot be discussed using only the field dependence parameter η.

Item Type: Journal Article
Publication: IEEE Transactions on Electrical Insulation
Publisher: IEEE
Additional Information: Copyright of this article belongs to IEEE.
Department/Centre: Division of Electrical Sciences > High Voltage Engineering (merged with EE)
Date Deposited: 25 Aug 2008
Last Modified: 19 Sep 2010 04:32
URI: http://eprints.iisc.ac.in/id/eprint/8919

Actions (login required)

View Item View Item